Girth and residual finiteness

This is a preview of subscription content, access via your institution.


  1. [1]

    B. Baumslag andM. Tretkoff, Residually finite HNN extensions,Comm. in Algebra 6 (1978), 179–194.

    Google Scholar 

  2. [2]

    N. L.Biggs, Cubic graphs with large girth,Annals N. Y. Acad. Sci., to appear.

  3. [3]

    N. L.Biggs, A proof of Serre's theorem,Discrete Mathematics, to appear.

  4. [4]

    D. Z.Djokovic, Automorphisms of regular graphs and finite simple group-amalgams, in:Algebraic Methods in Graph Theory (ed: L. Lovász and V. T. Sós), Vol I, 95–118 (North-Holland, 1981).

  5. [5]

    D. Z. Djokovic andG. L. Miller, Regular groups of automorphisms of cubic graphs,J. Combinatorial Theory Ser. B 29 (1980), 195–230.

    Article  Google Scholar 

  6. [6]

    C. W. Evans, Net structure and cages,Discrete Math. 27 (1979), 193–204.

    Article  Google Scholar 

  7. [7]

    M. J. Hoare, On the girth of trivalent Cayley graphs, in:Graphs and Other Combinatorial Topics: 109–114. (Teubner, Leipzig, 1982.)

    Google Scholar 

  8. [8]

    J.-P. Serre,Trees, (Springer, Berlin-Heidelberg-New York, 1980.)

    Google Scholar 

  9. [9]

    D. V. Znoiko, Vertex-symmetric graphs, (in Russian,)Mat. Zametki 33 (1983), 781–783.

    Google Scholar 

Download references

Author information



Rights and permissions

Reprints and Permissions

About this article

Cite this article

Biggs, N.L. Girth and residual finiteness. Combinatorica 8, 307–312 (1988).

Download citation

AMS subject classification (1980)

  • 05 C 25